MAUDE Adverse Event Report: ARTHREX, INC. TRIM-IT DRILL PIN, 1.5MM X 100MM; SMOOTH FIXATION PIN

ARTHREX, INC. TRIM-IT DRILL PIN, 1.5MM X 100MM; SMOOTH FIXATION PIN
Model Number TRIM-IT DRILL PIN, 1.5MM X 100MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/20/2022, it was reported by a distributor via sems that an ar-4151ds trim-it drill pin disposables kit did not provide the proper rotational stability as it snapped upon manipulation.Case was completed using a 2mm pin instead.This was discovered during a fusion 3rd phalange procedure on (b)(6) 2022.Additional information received on 12/22/2022: the device did not come in contact with the patient.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error due to user-applied excessive mechanical forces.

Brand Name
TRIM-IT DRILL PIN, 1.5MM X 100MM
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19457391
Report Number1220246-2024-04808
Device Sequence Number6812203
Product Code HTY
UDI-Device Identifier00888867032781
UDI-Public00888867032781
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberTRIM-IT DRILL PIN, 1.5MM X 100MM
Device Catalogue NumberAR-4151DS
Device Lot Number15004810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown